Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jul 12, 2016, 5:07 AM CDT for Benton County, Morgan County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2016, 5:07 AM CDT (10:07 UTC)
- Expired
- Jul 12, 2016, 5:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
Counties Benton County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1513 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
763
WWUS83 KSGF 121007
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 AM CDT TUE JUL 12 2016
MOZ055-056-067-121045-
BENTON MO-ST. CLAIR MO-MORGAN MO-
507 AM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...NORTHWESTERN
ST. CLAIR AND NORTHERN BENTON COUNTIES UNTIL 545 AM CDT...
AT 506 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SMITHTON TO NEAR
URICH...AND MOVING SOUTH AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
TRUMAN STATE PARK... TRUMAN LAKE...
VERSAILLES... LINCOLN...
APPLETON CITY... COLE CAMP...
STOVER... SYRACUSE...
IONIA... PALO PINTO...
RACKET... EDMONSON...
MORA... FLORENCE...
CROCKERVILLE... BRANDON...
JOHNSON CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR TRUMAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3868 9284 3860 9284 3847 9268 3805 9405
3821 9405 3822 9353 3851 9351 3851 9330
3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 1006Z 008DEG 36KT 3871 9311 3848 9393
$$
DSAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:03 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 12, 3:03 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Springfield MO 303 AM CDT TUE JUL 12 2016 .SHORT TERM...(Today and tonight) Issued at 221 AM CDT Tue Jul 12 2016 An MCS over Southern Iowa and Southeast Nebraska was following corfidi vectors due south into Missouri early this morning. Other storms in central Kansas were forming in an area of 850mb warm air advection aided by a 50kt low level jet. Expectations are that these storms will congeal with the MCS and likely affect locations along the Kansas/Missouri border into Central Missouri during the morning hours. Locations further south and east may not be as affected as the complex will weaken with time. With instability on the decrease/time of day expecting just heavy rainfall and lightning with this activity at this time The rest of Tuesday should be fairly dry as the airmass will be capped during the afternoon hours as 700mb temps will warm between 12-14C. Cant rule out an isolated storm north of Interstate 44 or if there are any outflow boundaries floating around however that will be the exception rather than the rule. It will be toasty this afternoon with highs near 90. Model guidance is in good agreement that shortwave energy will approach from the west and interact with a stalled front over NW Missouri this evening/overnight. A 50kt low level jet will also nose into the area. Showers and storms will likely develop just to the northwest of our CWA and could develop into an MCS and roll through northern portions the area overnight. Areas generally along and north of US Highway 54 do have a potential for damaging winds as sufficient shear and instability will be present for storm organization, especially if a linear MCS forms. With a strong low level jet and precipitable water near 2.0in, heavy rainfall is possible and will need to monitor for a limited flooding risk if storms were to train over the same areas. .LONG TERM...(Wednesday through Monday) Issued at 221 AM CDT Tue Jul 12 2016 A zonal flow pattern will continue from Wednesday through Sunday. This means that shortwave energy will approach on a continual basis and will interact with a stalled frontal boundary either in or near are area to produce several rounds of showers and thunderstorms. Residual showers and storms are possible Wednesday before clearing during the day. Warm mid level temps spread in during the day Wednesday and will likely cap the area. MCS's are likely both Wednesday and Thursday nights. There are indications that Thursday night the front will drop further south and will be a larger player for our area. This would act to focus showers and storms directly over our area Thursday night as a low level jet develops. Sufficient Instability and slightly better wind shear may provide for a risk for damaging winds as these storms traverse the area during the overnight hours. Additional shortwaves push through to end the week and could see additional MCS's Friday and Saturday nights. If the same locations see repeated rounds of heavy rainfall then a flooding threat could develop and this will need to be monitored as we go throughout the week. Residual cloud cover and precip chances will likely play havoc with high temperatures however highs in the upper 80s will be common. There is then a signal for a summertime high pressure to develop directly overhead early next week. This would allow highs to climb back to the lower to mid 90s && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1148 PM CDT Mon Jul 11 2016 VFR conditions are expected for most of tonight along with low level wind shear conditions. An area of thunderstorms is then expected to push southeast into western Missouri late tonight and early Tuesday morning. This will bring the potential for MVFR conditions...especially to the Joplin aerodrome. Once showers and thunderstorms clear out of the area later Tuesday morning, VFR conditions are expected for the remainder of the day into the evening. Winds will again be somewhat brisk and gusty out of the south during the day on Tuesday. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Schaumann
Hazardous weather outlook, Jul 12, 4:17 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 417 AM CDT TUE JUL 12 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 417 AM CDT TUE JUL 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA THIS MORNING AND AFFECT LOCATIONS MAINLY NORTHWEST OF INTERSTATE 44. WHILE THE COMPLEX OF STORMS WILL BE DIMINISHING IN INTENSITY...AN ISOLATED SEVERE WIND GUST UP TO 60 MPH WILL BE POSSIBLE NORTHWEST OF A FT SCOTT KANSAS TO VERSAILLES MISSOURI LINE. HEAT INDICES WILL REACH THE MIDDLE TO UPPER 90S THIS AFTERNOON ACROSS THE AREA. AN ADDITIONAL COMPLEX OF SHOWERS AND STORMS WILL FORM LATE THIS EVENING INTO THE OVERNIGHT HOURS IN NORTHEAST KANSAS AND WEST CENTRAL MISSOURI. THIS COMPLEX WILL MOVE SOUTHEAST AND WILL BE CAPABLE OF PRODUCING DAMAGING WINDS... CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL PRIMARILY ALONG AND NORTHWEST OF US HIGHWAY 54. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL COMPLEXES OF SHOWERS AND STORMS WILL BE POSSIBLE EACH NIGHT FROM WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. WHILE CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL BE THE COMMON HAZARDS... A DAMAGING WIND RISK IS POSSIBLE BOTH WEDNESDAY AND THURSDAY NIGHTS. THURSDAY NIGHT HAS THE HIGHEST POTENTIAL AT THIS TIME. IF REPEATED ROUNDS OF HEAVY RAINFALL OCCUR OVER THE SAME LOCATIONS THEN FLOODING COULD BECOME A CONCERN. HEAT INDICES WILL REACH THE UPPER 90S THROUGH THURSDAY. HEAT INDICES WILL INCREASE AGAIN BY EARLY WEEK NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY INTO TONIGHT FOR LOCATIONS NORTHWEST OF A FT SCOTT KANSAS TO VERSAILLES MISSOURI LINE. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BURCHFIELD
In the hours before
Special weather statement, Jul 12, 5:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 AM CDT TUE JUL 12 2016
MOZ055-056-067-121045-
BENTON MO-ST. CLAIR MO-MORGAN MO-
507 AM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...NORTHWESTERN
ST. CLAIR AND NORTHERN BENTON COUNTIES UNTIL 545 AM CDT...
AT 506 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SMITHTON TO NEAR
URICH...AND MOVING SOUTH AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
TRUMAN STATE PARK... TRUMAN LAKE...
VERSAILLES... LINCOLN...
APPLETON CITY... COLE CAMP...
STOVER... SYRACUSE...
IONIA... PALO PINTO...
RACKET... EDMONSON...
MORA... FLORENCE...
CROCKERVILLE... BRANDON...
JOHNSON CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR TRUMAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3868 9284 3860 9284 3847 9268 3805 9405
3821 9405 3822 9353 3851 9351 3851 9330
3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 1006Z 008DEG 36KT 3871 9311 3848 9393
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:30 AM CDT | Special Weather Statement | SGF | Benton, Camden, Hickory, Morgan, St. Clair | 60 min |
| Jul 12, 6:47 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, St. Clair, Vernon | 43 min |
| Jul 12, 7:15 AM CDT | Special Weather Statement | SGF | Benton, Hickory, Morgan | 45 min |
| Jul 12, 7:32 AM CDT | Special Weather Statement | SGF | Cedar, Dade, Polk | 43 min |
| Jul 12, 8:32 AM CDT | Special Weather Statement | SGF | Laclede | 43 min |
| Jul 12, 8:37 AM CDT | Special Weather Statement | SGF | Christian, Douglas, Greene, Webster, Wright | 53 min |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.